Winter Weather, Marquette
- When
- March 7, 3:00 AM CST to 10:00 AM CST
- Where
- Marquette forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
A mixture of snow (1 inch or less) and freezing drizzle/rain generated a thin layer of ice on road surfaces, resulting in dozens of vehicle accidents in parts of south-central Wisconsin. ).
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A mixture of snow (1 inch or less) and freezing drizzle/rain generated a thin layer of ice on road surfaces, resulting in dozens of vehicle accidents in parts of south-central Wisconsin. One person died (indirect fatality) in a one-car accident near Edgerton (Rock Co.). Near the city of Beloit (Rock Co.), a semi collided with another vehicle, and more than a hundred gallons of fuel spilled onto the road. County 911 centers were swamped with calls of dozens of vehicles running off roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 6, 2:30 PM CST, 12 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CST SAT MAR 6 2004 .DISCUSSION...FORECAST FOCUS REMAINS ON INCOMING SYS TNGT... THEN ON RESOLVING FUTURE DISTURBANCES IN NORTHWEST UPPER FLOW PATTERN. BRIEF BREAK IN THE WX COMING ACRS CWA THIS AFTN BEFORE NXT EVENT ROLLS IN TNGT. THIS ONE LOOKS PRETTY VIGOROUS BOTH ON MODELS AND STLT LOOPS. NEW MESOETA TAKES ASSOCD STG VORT MAX ACRS CNTRL WI TNGT. SFC AND H8 TRKS ALSO FAVOR CNTRL. THIS WUD PUT BEST ACCUM SNWS UP NORTH WITH TAIL OF COMMA CLD SWEEPING ACRS OUR CWA. BUT WITH QPF AMTS UP TO .2 OR MORE IN NRN CTYS...WL PRBLY MENTION AT LEAST AN INCH OR 2 THERE...MAYBE MORE. PCPN TYPE ALSO RMNS AN ISSUE...ESCLY IN SRN CWA. H8 ZERO LINE PASSES OVR LATTER RGN...AND TOP DOWN APCH STILL INDCS FAIRLY WM LWR LAYERS. THIS SUPPORTED BY 50 DEG TMPS POKING UP THRU IA THIS AFTN AHD OF SYS. SO RAIN IS A BETTER PSBLTY IN SRN COUNTIES FOR MORE OF THE EVENT. GFS/ETA STILL KEEP CYCLONIC FLOW AROUND ON SUNDAY SO KEPT PCPN ARND FOR MOST OF THE DAY. WITH GUID TMPS APCHG OR TOPPING 40...WENT WITH A RN OR SNW TYPE. NXT WAVE IN THE NW FLO THEN ARRIVES FOR MON AFTN AND INTO MON NGT. THIS ONE ALSO LOOKS FAIRLY SGFNT SO WL KEEP PCPN CHC IN VIA PREV FCST. GUID TMPS MAY BE LTL HI ESPCLY TMRW AND MON IF PCPN IS AS WDSPRD AS ADVERTISED. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE. NJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CST SAT MAR 6 2004 WIZ046-047-051-052-056>060-062>072-071030- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CST SAT MAR 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT A CHANCE OF MORNING FLURRIES...THEN A CHANCE OF LIGHT RAIN TONIGHT. THE RAIN WILL MIX WITH AND THEN CHANGE TO LIGHT SNOW. ACCUMULATIONS OF SNOW TONIGHT EXPECTED TO BE AN INCH OR LESS...BUT MAY PRODUCE SLIPPERY ROADS. SOME AREA RIVERS WILL CONTINUE TO RISE TO OR OVER BANKFULL TODAY AND TONIGHT. MONITOR OUR HYDROLOGICAL STATEMENTS FOR UPDATES ON THE STATUS OF AREA RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SNOW SHOWERS SUNDAY WITH LITTLE IF ANY ACCUMULATION EXPECTED. THE NEXT CHANCE OF LIGHT SNOW WILL BE MONDAY AND AGAIN WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. XX
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389852, 5389853, 5389854, 5389855.